Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Is it due to perimenopausal stage I am experiencing salty taste in the mouth , throat and lips ?

Hello, I am experiencing horrible salt taste in my mouth and throat and lips . It has been on and off for over two months. I have been to the GP but all they gave me was a nasal spray . All this started when I became very Peri- menopausal. I have just started with some flushes. Could it be connected? It is so horrible and getting me down. Thank you, Jay
Asked On : Wed, 14 Mar 2012
Answers:  1 Views:  500
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
The salty taste in your mouth can be due to several reasons which would need to be ruled out to start the correct treatment for you. Firstly, it can occur due to dehydration. It is essential that you drink atleast 2-3 litres of water in a day. Lots of alcohol and caffeine can also cause dehydration. Try and avoid these.
Next, it can occur as a side effect of some medications. I would like to know if you are currently receiving any medication. In addition, it can occur due to a sinusitis with a post nasal drip. This is an inflammation of the sinuses and commonly causes a cold, headache etc. Further, it can be due to gastroesophageal reflux disease.

I would suggest that you drink plenty of watre, steer clear of caffeine and alcohol and take tablet Prevacid OTC once a day for 1 week. Additionally, also see an ENT specialist to get sinusitis ruled out.
I hope this helps.
Answered: Wed, 14 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor